Advertisement -- Learn more about ads on this site.


    RISINGBLUESTAR   12,877
SparkPoints
10,000-14,999 SparkPoints
 
 
Why do I feel so hungry!?

Tuesday, October 02, 2012

So, switching to a natural thyroid medicine has been great. I am feeling much better, energy wise and my face isn't puffing up the way it use to but I am feeling hungrier than I was on the Levothyroxine. emoticon

I have heard this is because my metabolism is speeding up but I'm still a bit worried. I am not the type of person who can just ignore hunger pangs (not that I ignore them, I just don't want to eat TOO MUCH, that's all and I am getting hungrier A LOT more often! I have tried drinking green tea and water and it only helps for a while and that's not good!

I am also wondering if maybe the dose is a little too high?

I have protein with my meals and I haven't been putting junk into my body. I don't want to undo my workouts by eating too much.

So, any Hypos out there with advice, please do share emoticon
SHARE
  Member Comments About This Blog Post:

SHRINK_U 10/3/2012 4:47PM

    I wish I had some advice it seems we all respond to differently to meds. I did great my first 6 months on Armour and then things were pretty rough for about 5 months after that. I was switched to Levythyroxine and I started feeling a little better.. when I was put on the non generic Synthroid I started feeling much better. I know there shouldn't be a difference in the generic and name brand but I could feel a difference not sure why. I actually feel hungrier on the Synthroid than on anything else.. Maybe we get hungrier when our metabolisms start improving! My Nurse Practitioner says that if the Synthroid doesn't work out I might go back on Armour and see how it goes. I am glad that you are feeling better though!!!

Report Inappropriate Comment
LOSINGLINNDY 10/3/2012 12:11AM

    I can't add to the suggestions already made. Just want to let you know I read your blog and sympathize.

emoticon

Report Inappropriate Comment
DEBBY4576 10/2/2012 10:02PM

    I agree you should ask your doctor if this will pass? Also agree with filling up on vegetables etc. Especially high fiber foods.

Report Inappropriate Comment
OKBACK2ME 10/2/2012 8:20PM

    I would check with the Doc if it continues. Lot's of medications have weight gain as a side affect, or check out the side affects on Web MD or the Mayo clinic.

Report Inappropriate Comment
SCENIC_ROUTE 10/2/2012 5:13PM

    I would talk to the dr to see if this is a common
side effect while you are getting used to the medication.
At the same time As Sueperstars said add more protein to your day
and add more veggies.

Don't forget that the body takes time to adjust to changes.
Just keep on working at it, listen to the signals and
you will do great.

Hang in there
Ven



Report Inappropriate Comment
QUIETRIOT1 10/2/2012 3:38PM

    What about adding extra things that are not junk? Cut up veggies give you both a crunch and fill you up with the fiber. Also check with your pharmacist. Few Drs. really know much about the various side effects of the drugs they prescribe. My pharmacist always knows what is going on and why. My blood sugar kept bottoming out at night to a dangerously low level. I couldn't figure out why since I was taking no new medication or eating anything different. Nor had I increased my activity level. The first thing he asked me was if I was taking my PRN pain medication with the seasons changing. Yes! That was what the problem was. Vicodin lowers blood sugar levels so you are better off taking it BEFORE the pain gets out of hand and not at night. It does not say that on the bottle or in the PDR but he knew that. Now, if I need to take a pain pill, I really carb up with it too.
Ann

Report Inappropriate Comment
SUEPERSTARS 10/2/2012 1:28PM

    I just want to suggest something that you say you're already doing - make sure you eat protein at every meal.

And drink lots of water.

You know, properly portioned snacks are a good thing, too. I usually have some fruit with cottage cheese or Greek yogurt, and that really tides me over till lunch or dinner. I keep it around 150 or 200 calories, so its not a huge amount, but just enough.

I also try and fill up on a lot of low calorie vegetables - so I try and eat a lot of salad. I add lots of different vegetables to it to try and mix it up so its not the same all the time, plus some healthy protein and fats (walnuts, salmon, egg, avocado, cheese, etc), but keep that last bit in moderation.

Everyone is different, and it'll take a bit of experimentation from you to figure out what works best. Don't give up!!!

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.